MAUDE Adverse Event Report: STRYKER GMBH GLENOSPHERE HOLDER/ IMPA CTOR; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH GLENOSPHERE HOLDER/ IMPA CTOR; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5901-1168
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "primary procedure, left reverse shoulder.It was reported that the threaded portion of the inserter broke off in the glenosphere.The implant was removed and a second implant was used to complete surgery successfully with a delay of approximately 30 minutes".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches the reported event.The tip of the glenosphere impactor is indeed broken.The surface of the breakage shows a material deformation due to a sudden application of a high force.The toggling of the device during use is most probably the root cause of the breakage.However, this event was raised in the past, and two actions were taken on this catalog number: -the operative technique was previously revised to emphasise the importance of having a good connection between the two parts.The operative technique clearly describes the full engagement of glenosphere holder/impactor and glenosphere to eliminate any spaces and movement of glenosphere impactor/ holder.An nc and a capa were opened to rework the design of the device to avoid further breakages of the tip.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
A s reported: "primary procedure, left reverse shoulder.It was reported that the threaded portion of the inserter broke off in the glenosphere.The implant was removed and a second implant was used to complete surgery successfully with a delay of approximately 30 minutes.".

Brand Name
GLENOSPHERE HOLDER/ IMPA CTOR
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11305292
Report Number0008031020-2021-00038
Device Sequence Number11067403
Product Code KWS
UDI-Device Identifier07613327101027
UDI-Public07613327101027
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5901-1168
Device Catalogue Number5901-1168
Device Lot NumberP18N20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR